Alert archive / Colorado / Red Flag Warnings in 2020

Red Flag Warning 18, NWS Denver/Boulder, CO

July 7, 20208 counties in Colorado

NWS Denver/Boulder, CO issued this red flag warning at Jul 7, 2020, 3:08 AM MDT for 8 counties in Colorado. It took effect at Jul 8, 2020, 10:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 7, 2020, 3:08 AM MDT (09:08 UTC)
In effect from
Jul 8, 2020, 10:00 AM MDT
Expired
Jul 8, 2020, 8:00 PM MDT
In force
10 hr
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Clear Creek County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Larimer County, CO, Park County, CO, Summit County, CO

The radar

The Denver radar (KFTG), 108 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 9.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2020-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 106 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2020-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
106 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
3954 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

754 
WWUS85 KBOU 070908
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
308 AM MDT Tue Jul 7 2020

...EXTENDED PERIOD OF HOT AND DRY CONDITIONS...

.A strong ridge of high pressure to our south combined with an
increase in westerly flow aloft will bring higher fire danger to
much of the area Tuesday and Wednesday. Winds will increase late
Tuesday and remain gusty at times Wednesday. The winds will
combine with much above normal temperatures and low humidity
readings each day. 

The hot and dry weather will remain in place through the weekend.

COZ211-213-214-217-071715-
/O.UPG.KBOU.FW.A.0012.200708T1600Z-200709T0200Z/
/O.NEW.KBOU.FW.W.0018.200708T1600Z-200709T0200Z/
/O.CON.KBOU.FW.W.0017.200707T1800Z-200708T0200Z/
Jackson County Below 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
Central and Southeast Park County-
West Jackson and West Grand Counties Above 9000 Feet-
308 AM MDT Tue Jul 7 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE HIGH
MOUNTAIN VALLEYS AND THE PARK AND NORTHERN GORE RANGES...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT WEDNESDAY 
FOR WIND AND LOW RELATIVE HUMIDITY FOR THE HIGH MOUNTAIN VALLEYS 
AND THE PARK AND NORTHERN GORE RANGES...

The National Weather Service in Denver has issued a Red Flag
Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect
from 10 AM to 8 PM MDT Wednesday. The Fire Weather Watch is no
longer in effect.

* Affected Area...Fire Weather Zones 211...213...214 and 217.

* Winds...Today, southwest 15 to 20 mph with gusts around 30 mph.
  On Wednesday, west 15 to 20 mph with gusts around 30 mph. 

* Timing...Noon to 8 PM today. Wednesday will also see critical 
  conditions, starting in the late morning and remaining in place 
  through early evening. 

* Relative Humidity...As low as 8 percent.

* Impacts...Conditions will be favorable for ignition and rapid 
  growth and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ246>251-071715-
/O.CON.KBOU.FW.W.0017.200707T1800Z-200708T0200Z/
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
308 AM MDT Tue Jul 7 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE EASTERN
PLAINS OF COLORADO...

* Affected Area...Fire Weather Zones 246...247...248...249... 
  250 and 251.

* Winds...South 15 to 25 mph with gusts up to 35 mph.

* Timing...Noon to 8 PM today. 

* Relative Humidity...As low as 14 percent.

* Impacts...Conditions will be favorable for ignition and rapid 
  growth and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
4 follow-up statements
105 
WWUS85 KBOU 071805
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
1205 PM MDT Tue Jul 7 2020

...EXTENDED PERIOD OF HOT AND DRY CONDITIONS...

.A hot ridge of high pressure to our south combined with an 
increase in westerly flow aloft will bring higher fire danger to 
much of northern Colorado this afternoon through Wednesday. Gusty
winds and low humidities are expected in the afternoon hours, and
even the nighttime hours will be relatively warm and dry. The
worst conditions will be over the eastern Colorado plains this
afternoon, and in the mountain valleys both today and Wednesday
afternoon.

Hot and dry weather will remain in place through the weekend, but
winds are not expected to be as strong.

COZ211-213-214-217-080215-
/O.CON.KBOU.FW.W.0017.000000T0000Z-200708T0200Z/
/O.CON.KBOU.FW.W.0018.200708T1600Z-200709T0200Z/
Jackson County Below 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
Central and Southeast Park County-
West Jackson and West Grand Counties Above 9000 Feet-
1205 PM MDT Tue Jul 7 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR THE HIGH MOUNTAIN VALLEYS
AND THE PARK AND NORTHERN GORE RANGES...
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT
WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE HIGH
MOUNTAIN VALLEYS AND THE PARK AND NORTHERN GORE RANGES...

* Affected Area...Fire Weather Zones 211...213...214 and 217.

* Winds...Southwest 15 to 25 mph with gusts up to 35 mph.

* Timing...Noon to 8 PM today. Wednesday will also see critical 
  conditions, starting in the late morning and remaining in 
  place through early evening.

* Relative Humidity...As low as 9 percent.

* Impacts...Conditions will be favorable for ignition and rapid 
  growth and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ246>251-080200-
/O.CON.KBOU.FW.W.0017.000000T0000Z-200708T0200Z/
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1205 PM MDT Tue Jul 7 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR THE EASTERN PLAINS OF
COLORADO...

* Affected Area...Fire Weather Zones 246...247...248...249... 
  250 and 251.

* Winds...South 15 to 25 mph with gusts up to 35 mph.

* Timing...Noon to 8 PM today.

* Relative Humidity...As low as 14 percent.

* Impacts...Conditions will be favorable for ignition and rapid 
  growth and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Gimmestad
072 
WWUS85 KBOU 080415
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
1015 PM MDT Tue Jul 7 2020

...EXTENDED PERIOD OF HOT AND DRY CONDITIONS...

.A hot ridge of high pressure to our south combined with an
increase in westerly flow aloft will bring higher fire danger to
much of northern Colorado Wednesday. Gusty winds and low 
humidities are expected in the late morning through the early
evening hours. Even the nighttime hours tonight will be 
relatively warm and dry on the ridges/thermal belts with poor 
humidity recovery. 

Hot and dry weather will remain in place through the weekend, but
winds are not expected to be as strong.

COZ211-213-214-217-081215-
/O.CON.KBOU.FW.W.0018.200708T1600Z-200709T0200Z/
Jackson County Below 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
Central and Southeast Park County-
West Jackson and West Grand Counties Above 9000 Feet-
1015 PM MDT Tue Jul 7 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT
WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE HIGH MOUNTAIN
VALLEYS AND THE PARK AND NORTHERN GORE RANGES...

* Affected Area...Fire Weather Zones 211...213...214 and 217.

* Winds...West 15 to 20 mph with gusts around 30 mph.

* Timing...10 AM to 8 PM Wednesday. 

* Relative Humidity...As low as 7 percent.

* Impacts...Conditions will be favorable for ignition and rapid 
  growth and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
293 
WWUS85 KBOU 080853
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
253 AM MDT Wed Jul 8 2020

...CRITICAL FIRE DANGER CONDITIONS TODAY...

.A hot ridge of high pressure to our south combined with an
increase in westerly flow aloft will bring critical fire danger 
to much of the northern Colorado mountains and high valleys today.
Gusty winds and very low humidities are expected in the late 
morning through the afternoon hours, before winds gradually 
decrease early in the evening. There will be poor humidity 
recovery tonight on ridges/thermal belts, but at least winds will 
become light.

Hot and dry weather will remain in place through the weekend, but
winds are not expected to be as gusty. 

COZ212-218-081700-
/O.EXA.KBOU.FW.W.0018.200708T1600Z-200709T0200Z/
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
253 AM MDT Wed Jul 8 2020

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE FRONT
RANGE MOUNTAINS THROUGH SUMMIT COUNTY...

The National Weather Service in Denver has issued a Red Flag
Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect
from 10 AM this morning to 8 PM MDT this evening.

* Affected Area...Fire Weather Zones 212 and 218.

* Winds...West 15 to 20 mph with gusts up to 35 mph. 

* Timing...10 AM to 8 PM today.

* Relative Humidity...As low as 8 percent.

* Impacts...Conditions will be favorable for ignition and rapid 
  growth and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ211-213-214-217-081700-
/O.CON.KBOU.FW.W.0018.200708T1600Z-200709T0200Z/
Jackson County Below 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
Central and Southeast Park County-
West Jackson and West Grand Counties Above 9000 Feet-
253 AM MDT Wed Jul 8 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE 
HIGH MOUNTAIN VALLEYS, AND THE PARK AND NORTHERN GORE RANGES...

* Affected Area...Fire Weather Zones 211...213...214 and 217.

* Winds...West 15 to 20 mph with gusts around 30 mph.

* Timing...10 AM to 8 PM today.

* Relative Humidity...As low as 7 percent.

* Impacts...Conditions will be favorable for ignition and rapid 
  growth and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
173 
WWUS85 KBOU 081756
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
1156 AM MDT Wed Jul 8 2020

...CRITICAL FIRE DANGER CONDITIONS TODAY...

.A hot ridge of high pressure to our south combined with an
increase in westerly flow aloft will bring critical fire danger
to much of the northern Colorado mountains and high valleys
today. Gusty winds and very low humidities are expected in the
late morning through the afternoon hours, before winds gradually
decrease early in the evening. There will be poor humidity
recovery tonight on ridges/thermal belts, but at least winds will
become light.

Hot and dry weather will remain in place through the weekend, but
winds are not expected to be as gusty.

COZ211>214-217-218-090200-
/O.CON.KBOU.FW.W.0018.000000T0000Z-200709T0200Z/
Jackson County Below 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Grand and Summit Counties Below 9000 Feet-
Central and Southeast Park County-
West Jackson and West Grand Counties Above 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
1156 AM MDT Wed Jul 8 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR THE FRONT RANGE MOUNTAINS
THROUGH SUMMIT COUNTY...

* Affected Area...Fire Weather Zones 211...212...213...214... 
  217 and 218.

* Winds...West 10 to 20 mph with gusts up to 35 mph.

* Timing...Until 8 PM this evening.

* Relative Humidity...As low as 8 percent.

* Impacts...Conditions will be favorable for ignition and rapid 
  growth and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Gimmestad

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Jul 7, 3:05 AM MDT, 3 minutes earlier.

Area forecast discussion, Jul 7, 3:05 AM MDT, 3 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
305 AM MDT Tue Jul 7 2020

.SHORT TERM...(Today and tonight)
Issued at 315 AM MDT Tue Jul 7 2020

The upper level ridge axis will shift slightly eastward today as a
strong shortwave kicks out of the Pacific Northwest trough and
moves across the Northern Rockies. 700-500 mb temps will warm
another 1-1.5 degrees C, so we'll add on another 2-3 degrees F
from yesterday's highs. That will put us very close to, if not
at, the century mark for Denver and much of northeast Colorado
today. Record high for Denver is 102F set in 1989.

There is a little mid level moisture as the ridge had dirtied up
a bit over the last 24 hours per satellite data. Model 700-500
mb specific humidity progs show this will remain over most of the
forecast area through the afternoon convective period, but then
erode quickly from west to east this evening as the punch of dry
westerly flow behind the shortwave arrives. We'll see some high
based convection today, although the odds of any measurable rain
will continue to dwindle as low levels are drying out and LCLs
will be upwards of 18,000 feet MSL along the Front Range. We'll
only have isolated high based showers/storms in most areas,
although slightly higher coverage is still expected southeast of
Denver where low level convergence should aid forcing - and
there's slightly higher moisture (dewpoints maybe holding 40F).

Fire danger will increase with the stronger wind fields today -
see fire weather section below.

For tonight, the airmass will become extremely dry behind the
short wave. So, despite the very warm airmass we would expect
decent radiational cooling thanks to light winds. A narrow
thermal belt is still possible in/near the Front Range foothills
with a weak downslope component. Fun tidbit is that it's so dry,
we'll probably see lows drop into the upper 30s in some of the
high mountain valleys - a good 50 degrees cooler than today's
highs there.

.LONG TERM...(Wednesday through Monday)
Issued at 212 AM MDT Tue Jul 7 2020

...Above normal temperatures and mostly dry conditions in store for
the extended...

By mid-week the center of the upper ridge will be over New Mexico
with increasing zonal flow over the state. This will help to
continue enhanced downsloping across the lower elevations along the
eastern plains drying out conditions across the region. This will be
reflected in PW values of 0.15-0.20 inches for the higher elevations
and 0.30-0.50 inches for the lower elevations with the higher values
across the NE and KS borders. The theme of this week will be the
story of the 700 mb temperatures. For Wednesday models show values
around 17C with decent consistency, this will equate to values in
the mid to upper 90s which is 5-10 degrees above average for this
time of year. With the hot temperatures and dry conditions RH values
will drop below 15% over a large portion of the plains and some
areas even seeing below 10% which will create critical fire weather
conditions by Wednesday afternoon. More information can be found in
the fire weather section below. Conditions are expected to stay dry
with model upper air soundings showing a cap in the mid-levels
thanks to some WAA. However, Hires model reflectivity projections
show the possibility of storms over NE that could send out an
outflow boundary into portions of the northeastern plains that could
in turn help to break the cap and produce some isolated convection.
Will maintain low pops to account for this possibility.

For Thursday, models show a cooling surge from the north that will
help to knock a few degrees of the high with lower 90s across the
plains and 60s to 70s for the high country. Models do indicate an
increase in moisture with PW values around 0.60-0.70 inches on the
plains and 0.20-0.40 inches in the mountains and foothills.
Comparing the NAM with the GFS it is possible that the GFS is
over doing the low level moisture as the NAM model soundings are
showing PW values across the eastern plains closer to 0.40-0.50
inches by the late afternoon. Will keep some low pops across the
northeastern plains counties to account for a low chance of
convection.

For Friday and Saturday the upper level ridge pushes northward and
is registering close to 600 dm. This could be the warmest period of
the extended with highs hitting or breaking the 100 degree mark with
700mb temperatures around +20C. Friday will see less of a chance of
neighboring convection that could help to bring a respite to the
ballooning temperatures so will hedge the forecast toward this
direction. Models do show some convection over the Missouri River
Basin Saturday afternoon but little impact to temperatures this
far west is anticipated, will maintain highs in the mid to upper
90s for Saturday. With another warm few days and dry conditions
fire weather concerns will once again reach possible critical
levels with RH levels dropping below 15%. This will have to be
monitored over the next few days for a possible watch.

For Sunday and into the following week the high pressure center dips
slightly south but is still firmly entrenched over the region.
Current model projections have 700mb temperatures on Monday
registering at +21C which will bring 100+ degree temperatures for
the start of the week. Some moisture could make it under the ridge
Sunday and Monday that would increase chances of isolated to
scattered high elevation convection by the afternoon hours. This
could help to produce outflow boundaries that could cool down
temperatures by the early evening hours over the plains, but not
before the warm temperatures are reached.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 315 AM MDT Tue Jul 7 2020

VFR conditions will persist through tonight. Gusty and variable
winds to around 35 knots will still be possible due to high based
convection starting as early as 19Z-20Z. Outside of that,
south/southwest winds should prevail at speeds of 10-15 knots for
most of the period. However, a few hours of stronger southerly
winds will be possible with gusts to around 30 knots even after
the convection moves away from the area 01Z-05Z.

&&

.FIRE WEATHER...
Issued at 315 AM MDT Tue Jul 7 2020

Increasing flow aloft and a lee trough will bring stronger winds
to most of the forecast area today, resulting in critical Red Flag
conditions. The strongest winds will be over the north central
mountains and valleys, as well as the eastern plains. Humidities
will drop to 10-15 percent, with a few pockets of single digit
humidity. A Red Flag Warning remains in effect for the mountain
parks as well as the Gore and Park ranges. Over the eastern
mountains fuels are not as dry, and in and near the foothills it
will not be as windy. Areas east of Brush and Limon will have Red
Flag conditions in the afternoon.

Very hot and dry conditions continue Wednesday and beyond with RH
less than 15%, and most areas below 10% especially Wednesday,
Friday, and Saturday. The critical factor for fire wx will be the
winds. They should be plenty strong for RFW conditions across the
west slope and South Park on Wednesday to include the high
mountain valleys, with 15-20 mph sustained with gusts to 30 mph
out of the west possible. Thursday and beyond the ridge builds
north into Colorado, reducing the westerly flow across the high
country. Winds should be lighter across most of the area as well,
and convective potential very low, with isolated dry lightning
possible Thursday afternoon.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from noon today to 8 PM MDT this evening for
COZ211-213-214-217-246>251.

Red Flag Warning from 10 AM to 8 PM Wednesday for
COZ211-213-214-217.

&&

SHORT TERM...Barjenbruch
LONG TERM...Bowen
AVIATION...Barjenbruch
FIRE WEATHER...Barjenbruch/Bowen
Hazardous weather outlook, Jul 6, 11:02 AM MDT, 16 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1102 AM MDT Mon Jul 6 2020

COZ030>051-071715-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1102 AM MDT Mon Jul 6 2020

...INCREASING FIRE DANGER THIS WEEK...

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Scattered thunderstorms will develop over the mountains and
foothills by early afternoon. They will spread east across the
plains later this afternoon into the evening. Drier air over the
area today will only allow for light rain, but lightning and
wind gusts up to 50 mph can be expected from the storms.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Much of the upcoming week will feature hot temperatures and drier
conditions. Isolated thunderstorms will still be possible
Tuesday, producing brief rain, gusty winds, and lightning. Fire
danger will be higher Tuesday and Wednesday with increasing winds
over the mountains, high valleys, and eastern plains. The most
critical conditions can be expected over much of Jackson and Grand
Counties.

Temperatures will reach the mid to upper 90s across the plains
and I-25 Corridor each day this week, with a few spots possibly
reaching 100.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

Gimmestad/Schlatter

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 6:01 PM MDTSpecial Weather StatementBOULogan44 min
Jul 6, 6:46 PM MDTSpecial Weather StatementBOULogan44 min
Jul 7, 1:25 PM MDTSpecial Weather StatementBOUArapahoe50 min
Jul 7, 2:18 PM MDTSpecial Weather StatementBOUAdams, Arapahoe42 min
Jul 7, 2:28 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe47 min
Jul 7, 3:21 PM MDTSpecial Weather StatementBOUMorgan39 min
Jul 7, 4:03 PM MDTSpecial Weather StatementBOULogan42 min
Jul 7, 4:45 PM MDTSpecial Weather StatementBOULogan, Washington45 min
Jul 7, 5:33 PM MDTSpecial Weather StatementBOUPhillips, Washington42 min

Nearby

Red Flag Warnings in Colorado, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.